Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2005, 10:15 PM EDT for Morgan County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2005, 10:15 PM EDT (02:15 UTC)
- Expired
- Jul 8, 2005, 10:47 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 148 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:22 PM EDT | HAIL 0.88 | 3 S Mcconnelsville, OH | CORN FIELD SHREDDED ALONG ROUTE 376. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 090215
SVRRLX
OHC115-090245-
/O.NEW.KRLX.SV.W.0062.050709T0215Z-050709T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT FRI JUL 8 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN SOUTHEAST OHIO
* UNTIL 1045 PM EDT
* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF MCCONNELSVILLE...AND WAS MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCCONNELSVILLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8186 3973 8176 3968 8165 3966 8164
3966 8159 3959 8160 3959 8172 3954 8174
3952 8171 3949 8172 3950 8179 3961 8203
3972 8202 3974 8207 3976 8206
$$
102 follow-up statements
000
WWUS51 KRLX 090226
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT FRI JUL 8 2005
OHC115-090245-
/O.CON.KRLX.SV.W.0062.000000T0000Z-050709T0245Z/
MORGAN OH-
1026 PM EDT FRI JUL 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EDT FOR
MORGAN COUNTY...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MALTA...OR ABOUT NEAR MCCONNELSVILLE...MOVING SOUTHEAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRISTOL...HACKNEY AND STOCKPORT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8186 3973 8176 3968 8165 3966 8164
3966 8159 3959 8160 3959 8172 3954 8174
3952 8171 3949 8172 3950 8179 3961 8203
3972 8202 3974 8207 3976 8206
$$
10000
WWUS51 KRLX 090247
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 PM EDT FRI JUL 8 2005
OHC115-090257-
/O.EXP.KRLX.SV.W.0062.000000T0000Z-050709T0245Z/
MORGAN OH-
1047 PM EDT FRI JUL 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY EXPIRED AT 1045
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLLOWED TO EXPIRE. HOWEVER OTHER
WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE
HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8186 3973 8176 3968 8165 3966 8164
3966 8159 3959 8160 3959 8172 3954 8174
3952 8171 3949 8172 3950 8179 3961 8203
3972 8202 3974 8207 3976 8206
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:40 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 8, 9:40 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 940 PM EDT FRI JUL 8 2005 .SHORT TERM (REST OF TONIGHT)... SHORT WAVE SPINNING ACROSS SOUTHEAST OHIO HAS ALLOWED CONVECTION TO CONTINUE TO DEVELOP...BUT FIGURE IT ONLY HAS A COUPLE MORE HOURS TO LIVE BEFORE LOSS OF INSTABILITY IS TOO MUCH FOR THE STORMS TO BEAR. EXTENDED POPS FOR A FEW MORE HOURS ACROSS SOUTHEAST OHIO. ALSO RAISED OVERNIGHT LOWS A DEGREE OR TWO ACROSS THE BOARD. WITH DEWPOINTS EXPECTED TO STAY A BIT HIGHER...THOUGHT SUCH A CHANGE WAS WARRANTED. && .PREVIOUS DISCUSSION... (ISSUED 722 PM EDT FRI JUL 8 2005) AVIATION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PRODUCE MVFR CEILINGS/VISIBILITIES. OUTSIDE OF THE PRECIPITATION...VFR SKIES WERE COMMON. VISIBILITIES WERE IN THE MVFR RANGE ACROSS MUCH OF WEST VIRGINIA/SOUTHWEST VA WITH VFR VISIBILITIES IN PLACE ACROSS THE REMAINDER OF THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE SHORTLY AFTER SUNSET WITH DRY CONDITIONS EXPECTED AREAWIDE BY 03 UTC. FOG SHOULD ONCE AGAIN DEVELOP TONIGHT WITH IFR...LOCAL LIFR... CONDITIONS EXPECTED BY 06Z. THE FOG AND PATCHY LOW CLOUDS SHOULD THEN DISSIPATE AROUND 13Z...WITH VFR CONDITIONS EXPECTED ON SATURDAY. PREVIOUS DISCUSSION... (ISSUED 443 PM EDT FRI JUL 8 2005) SHORT TERM (REST OF TONIGHT)... WEAK BOUNDARY STRETCHING ACROSS WEST VIRGINIA FROM HUNTINGTON TO NEAR MGW. SHOWERS AND STORMS HAVE FIRED ALONG THIS BOUNDARY AND ARE MOVING SLOWLY TO THE SOUTHEAST. UPPED POPS FOR A FEW HOURS ALONG THIS BOUNDARY. EXPECT MOST OF THE ACTIVITY TO DIE AFTER SUNSET WITH LOSS OF INSTABILITY. NEW ZFP OUT SHORTLY. PREVIOUS DISCUSSION... (ISSUED 221 PM EDT FRI JUL 8 2005) LONG TERM (SATURDAY THROUGH FRIDAY)... THIS WEEKEND LOOKS TO BE A WINNER AS HIGH PRESSURE WITH DRY WEATHER AND LOTS OF SUNSHINE SETTLES OVER THE REGION...WITH NO HEAT WAVE. LOOKS LIKE TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEKEND...BUT HUMIDITIES WILL NOT BE OPPRESSIVE. HOWEVER...OUR WEATHER NEXT WEEK DEPENDS ON THE TRACK OF THE REMNANTS OF HURRICANE DENNIS CURRENTLY LOCATED ALONG THE SOUTH COAST OF CUBA. MOST MODEL GUIDANCE AND THE OFFICIAL FORECAST TRACK FROM THE TROPICAL PREDICTION CENTER WILL BRING THE SYSTEM NORTHWARD TOWARD THE MISSISSIPPI/ALABAMA COAST LATER ON SUNDAY...CONTINUING NORTHWARD TO WESTERN KENTUCKY BY TUESDAY MORNING..THEN TURNING SLOWLY EASTWARD AND MOVING ACROSS OUR REGION LATER TUESDAY AND WEDNESDAY. THUS...OUR WET PERIOD LOOKS TO BE MAINLY LATER TUESDAY THROUGH WEDNESDAY...AND MAYBE INTO A PART OF THURSDAY BEFORE THE SYSTEM DEPARTS. A FRONT WITH A DIGGING NORTHERN STREAM SYSTEM MAY BRING MORE SHOWERS THURSDAY INTO A PART OF FRIDAY. TEMPERATURES OVERALL MAY ACTUALLY BE BELOW NORMAL WITH ALL THE MOISTURE DURING THE MIDWEEK PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...CL
Hazardous weather outlook, Jul 8, 4:27 AM EDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 427 AM EDT FRI JUL 8 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 427 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TRM
In the hours before
Special weather statement, Jul 8, 5:39 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 539 PM EDT FRI JUL 8 2005 WVZ018-029-082215- CALHOUN-GILMER- 539 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF GLENVILLE...OR ABOUT 16 MILES SOUTH OF HARRISVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE ANNAMORIAH...GRANTSVILLE AND CEDAR CREEK STATE PARK. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 10
Special weather statement, Jul 8, 5:55 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 555 PM EDT FRI JUL 8 2005 WVZ013-082230- LINCOLN- 555 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTH OF HARTS...OR ABOUT 10 MILES SOUTH OF BARBOURSVILLE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SPURLOCKVILLE...RANGER...MUD...GILL...DEXTER AND WEST HAMLIN. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. 10
Special weather statement, Jul 8, 7:14 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 714 PM EDT FRI JUL 8 2005 OHZ067-082345- MORGAN- 714 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CHESTERHILL...OR ABOUT 6 MILES NORTHEAST OF GLOUSTER...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE STOCKPORT. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. IN ADDITION...RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR ARE POSSIBLE. 09
Special weather statement, Jul 8, 7:54 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 754 PM EDT FRI JUL 8 2005 OHZ076-090030- WASHINGTON- 754 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL WASHINGTON COUNTY...OR ABOUT OVER CHESTERHILL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE FLEMING AND BARTLETT. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. ALSO...DOWNPOURS PRODUCING ONE HALF TO ONE INCH OF RAIN ARE ALSO EXPECTED. 10
Special weather statement, Jul 8, 9:06 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 906 PM EDT FRI JUL 8 2005 WVZ009-090130- WOOD- 906 PM EDT FRI JUL 8 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PARKERSBURG...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE VIENNA AND NORTH HILLS. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM...ALONG WITH BRIEF DOWNPOURS. MARBLE SIZED HAIL WAS REPORTED FROM THIS STORM NEAR PARKERSBURG. 10
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:58 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 13 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.